Florida, 2013Damaging Winds in Florida, June 28 to 29, 2013
June 28 to 29, 2013 · NWS TAE · 6 events in 3 counties and zones
Upper level troughing and a weak surface front affected the region for a couple of days at the end of the month. Ample instability contributed to the development of a few severe storms with damaging winds the main threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level troughing and a weak surface front affected the region for a couple of days at the end of the month. Ample instability contributed to the development of a few severe storms with damaging winds the main threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 28, 3:07 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 3:07 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT Fri Jun 28 2013
...Severe Storms Possible into this evening...
.NEAR TERM [Through Tonight]...
Very unstable airmass this afternoon is fueling widespread
convection across much of the forecast area. With the Big Bend
worked over earlier today, the primary focus for severe weather
into this evening will be across SE Alabama, SW Georgia, and
possibly the Florida Panhandle. Most of the activity has been of
the pulse severe variety. However, a southward moving outflow
boundary moving into SE Alabama is providing a focus for slightly
more organized activity. Damaging wind gusts will continue to be
the primary concern. While some of the hi-res guidance suggests
more strong storms overnight, the current widespread activity
should the stabilize the atmosphere significantly by late
evening. This should reduce the coverage and intensity of any
overnight convection.
&&
.SHORT TERM [Saturday Through Sunday Night]...
Upper trough axis (currently along the eastern seaboard) will
retrograde to the west tonight into Saturday, with the axis
ending up west of the forecast area. In addition, a frontal
boundary will drop south into the area by Saturday and stall
across SE Alabama and the Florida Panhandle. This will create a
favorable pattern for convection, especially east of the
Apalachicola/Chattahoochee Rivers, with a very moist airmass and
weak shortwave energy rounding the base of the trough. As with
Friday morning, the convection may get an early start along the
coast, so will have relatively high PoPs in place throughout the
day. Conditions will change little by Sunday, with the eastern
half of the area favored once again.
&&
.LONG TERM [Monday through Friday]...
Unseasonably deep trough will be in place over the eastern half of
the country through next week. This will keep moist and deep
southwesterly flow across the forecast area with enhanced rain
chances for most of the week. Periods of more widespread rain will
likely be governed by timing of weak upper/lower level features,
which are difficult to predict this far out. Therefore, will
continue with a general forecast of likely PoPs for the eastern
half of area early in the week, with the higher PoPs spreading
west by midweek as the upper level trough slowly retrogrades.
&&
.AVIATION [Through 18Z Saturday]...
Scattered thunderstorms are currently firing in our Georgia and
Alabama counties, putting ABY, DHN, and VLD at the greatest risk for
reduced visibility this afternoon. IFR conditions could occur in
these storms. Also, around 21Z today, the line of thunderstorms
currently in Alabama will move into our region and impact DHN and
ABY in the early evening hours. This line will contain strong to
potentially severe wind gusts, frequent lightning, and heavy rain.
After the thunderstorms pass through, patchy fog is possible at
all terminals early tomorrow morning around sunset. More scattered
thunderstorms are possible tomorrow.
&&
.MARINE...
Southwesterly flow will be on the increase through the weekend as
the Bermuda high strengthens over the western Atlantic and a
frontal boundary approaches the northern Gulf Coast. Expect
exercise caution conditions to develop overnight and continue
through most of the weekend. Brief periods of advisory level
winds will be possible late Saturday into Sunday.
&&
.FIRE WEATHER...
Red flag conditions are not expected due to above average relative
humidity values throughout the period.
&&
.HYDROLOGY...A wet weather pattern will be in place through the
weekend and into early next week. Widespread 2 to 4 inch rainfall
amounts are anticipated through Monday, with isolated higher
amounts. With no area rivers in flood or action stage, no
river flooding is expected. However, locally heavy rainfall may
cause flooding of some urban and/or low-lying areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 74 89 72 / 70 70 50 70 40
Panama City 79 87 79 87 77 / 70 60 50 60 30
Dothan 75 92 72 91 71 / 80 60 40 50 30
Albany 73 91 73 89 71 / 80 60 40 60 40
Valdosta 75 89 73 88 72 / 70 70 50 70 50
Cross City 75 88 74 88 73 / 40 70 60 70 50
Apalachicola 79 86 79 86 77 / 70 60 60 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Godsey/Lahr
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Godsey/Lahr
MARINE...Godsey/Camp
FIRE WEATHER...Godsey/Lahr
HYDROLOGY...Camp
In the hours before
Local storm report, Jun 28, 4:19 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 NNE GENEVA 31.09N 85.85W
06/28/2013 GENEVA AL EMERGENCY MNGR
TREES DOWN ACROSS 4 VEHICLES ON THOMPSON DRIVE.
&&
HARRIGANSpecial weather statement, Jun 28, 4:23 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT FRI JUN 28 2013
FLZ010-011-282230-
JACKSON FL-WASHINGTON FL-
423 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JACKSON AND WASHINGTON
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 530 PM CDT
AT 420 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
COTTONWOOD TO CHIPLEY...OR ALONG A LINE EXTENDING FROM GRANGEBURG TO
CHIPLEY...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
MARIANNA BY 450 PM CDT.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3075 8562 3089 8558 3094 8553 3096 8553
3099 8549 3100 8515 3093 8497 3091 8496
3089 8496 3064 8539 3064 8541 3074 8566
TIME...MOT...LOC 2124Z 287DEG 27KT 3098 8523 3080 8552
38-GODSEYLocal storm report, Jun 28, 4:25 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ESE BELLWOOD 31.17N 85.79W
06/28/2013 GENEVA AL EMERGENCY MNGR
POWERLINES AND TREES DOWN NEAR HIGHWAY 85.
&&
HARRIGANLocal storm report, Jun 28, 4:28 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 NNW HARTFORD 31.15N 85.72W
06/28/2013 GENEVA AL EMERGENCY MNGR
TREES DOWN NEAR COUNTY ROAD 47.
&&
HARRIGANLocal storm report, Jun 28, 5:06 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 W DAWSON 31.77N 84.46W
06/28/2013 TERRELL GA 911 CALL CENTER
TREES DOWN IN MULTIPLE LOCATIONS THROUGHOUT THE COUNTY
INCLUDING WEST HIGHWAY 82 OUTSIDE OF DAWSON.
&&
HARRIGANLocal storm report, Jun 28, 5:15 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG FAIRCHILD 30.82N 84.91W
06/28/2013 SEMINOLE GA 911 CALL CENTER
MULTIPLE TREES DOWN COUNTYWIDE.
&&
HARRIGANThunderstorm Wind, Gadsden
- When
- June 28, 5:34 PM EST
- Where
- Gadsden County, Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.570, -84.570
A tree was blown down across Tolar White Road in the Greensboro area.
Thunderstorm Wind, Gadsden
- When
- June 28, 5:53 PM EST
- Where
- Gadsden County, 0.04 mi ENE of Havana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -84.409
A power line was blown down in the Havana area.
Thunderstorm Wind, Holmes
- When
- June 29, 12:00 AM CST
- Where
- Holmes County, 4.18 mi NW of Bonifay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.822, -85.731
A tree was blown down across Highway 177A.
Thunderstorm Wind, Washington
- When
- June 29, 12:35 AM CST
- Where
- Washington County, Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 30.620, -85.710
Power lines were blown down in Vernon.
Thunderstorm Wind, Washington
- When
- June 29, 12:40 AM CST
- Where
- Washington County, New Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 30.570, -85.800
A tree was blown down near the intersection of Highway 79 and Millers Ferry Road.
Thunderstorm Wind, Washington
- When
- June 29, 1:49 AM CST
- Where
- Washington County, 0.86 mi NNW of Ebro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 30.452, -85.874
A tree was blown down near the intersection of Dog Track Road and Strickland Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452700, 452701, 452702, 452703, 452704, 452705.